Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Invariant subspaces and projective representations

Keith Yale

Vol. 36 (1971), No. 2, 557–565
Abstract

Let Γ be a subgroup of the real line R with the discrete topology, and let G be its compact dual group. This paper shows the existence of a (nontrivial) simply invariant subspace of L2(G) which is not of the form φH2(G) provided Γ contains at least two rationally independent elements. The proof relies heavily on the existence of a nontrivial locaI projective representation of the two-dimensional torus.

Mathematical Subject Classification
Primary: 42.50
Secondary: 46.00
Milestones
Received: 22 April 1969
Published: 1 February 1971
Authors
Keith Yale